which one of the medication is causing the rapid weight gain. and can I stop taking it? I'm taking carvelildol, losartin, torsemide, klor con.
29 Jun 2012
I was thinking the same thing as kaismama, it is probably water weight or edema. Your legs and abdomen can fill with water rapidly causing large weight gains from one day to the next or over the course of a week. Certain heart conditions can cause this to happen because the heart is not pumping as it should. If your legs are smaller when you first get up in the morning and get bigger at the end of the day after being up and about, it is definitely water weight. You need to consult your Dr if this is happening. Extra retained water can make your heart work harder so he may need to raise your diuretic (or water pill) dose. Watch your salt intake-you should avoid salt as much as possible-dont add salt to food on your plate or while cooking. Salt can cause you to retain water and swell. Pay attention to food labels and look for high salt content in foods you might not expect like some breakfast cereals. Salt is high in canned goods and frozen prepared foods as well.
When your legs swell, it is best to try to elevate them throughout the day. It is best if you can get into a recliner or on the couch with pillows under your legs and get your feet above the level of your heart. Dont stop any of your medications without your Dr telling you to. You will be in a world of hurt if you do! Again, be sure to point out the weight gain to your Dr so he can adjust your medications.
22 Dec 2014
Hi, did you ever find a blood pressure med which did not cause weight gain???
I've had problems with all you mentioned. Last week started Diltiazem Hcl and gained 4 more pounds in a week. I've cut out salt and decongestants but can't handle the drug side effects.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I've been taking Antara for high cholesteral (7th drug tried... statins gave me arm/leg/foot cramps). The cramps are now returning even w/ ...
1 answer • 12 Oct 2009
My doctor just changed my Rx from the first one to the second one.
1 answer • 2 Mar 2010
86y.o. female; post CHF on KCL-ER capsules without any negative reaction. Refilled prescription and was given Klor-Con ER caplets. This is the only ...
1 answer • 13 Jun 2010
... digestive system without releasing the drug?
1 answer • 10 Jul 2011
... milligrams of potassium, which according to one chart, is 27% of the daily requirement. Is Klor-Con 10-10 meq equivalent to 10 milligrams ...
0 answers • 21 Nov 2011